MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC DHS®/DCS® LAG SCREW 12.7MM THREAD/105MM; APPLIANCE, FIXATION, NAIL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC DHS®/DCS® LAG SCREW 12.7MM THREAD/105MM; APPLIANCE, FIXATION, NAIL
Model Number 280.050
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional procode: jdo.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the patient underwent an unknown procedure.During the procedure, a dynamic hip and condylar screw (dhs/dcs) coupling screw would not thread onto the lag screw.It was discovered to have broken threads.A new connecting screw was selected from the set and was used but it would not thread onto the dynamic hip and condylar screw (dhs/dcs) lag screw.It was discovered that the dhs/dcs lag screw had an internal blemish preventing the threading.A second dhs implant set was opened for a new dhs/dcs lag screw.The procedure was successfully completed with a five (5) minutes surgical delay.There was no patient consequence.Concomitant devices reported: unk - insertion instruments: connecting / coupling screw: trauma (part # / lot # /quantity: unknown).This complaint involves two (2) devices.This report is for one (1) hs®/dcs® lag screw 12.7 mm thread/105 mm.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual inspection: the dhs®/dcs® lag screw 12.7mm thread/105mm (p/n 280.050 lot 7478343) was received showing the broken off threads of the returned mating dhs®/dcs® coupling screw (p/n 338.20 lot 6076782 under ip-(b)(4) , pi-(b)(4) in the internal mating cannulation.Functional inspection functional testing showed that the returned mating coupling screw could not thread into the lag screw due to the broken threads of the coupling screw embedded in the lag screw and the broken threads of the coupling screw itself.Dimensional inspection: dimensional inspection of the dhs/dcs lag screw was not conducted as the broken thread fragment from the coupling screw was embedded in the lag screw and visually confirmed.Document/specification review: drawings, reflecting the manufactured and current revision, was reviewed.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.Conclusion: the complaint condition is confirmed for the dhs®/dcs® lag screw 12.7mm thread/105mm (p/n 280.050 lot 7478343) as the returned mating coupling screw could not thread into the lag screw due to the broken threads of the coupling screw embedded in the lag screw.While no definitive root cause could be determined for the broken off fragment of the coupling screw embedded in the lag screw, it is possible that the two parts were cross-threaded, unintended/excessive forces caused the coupling screw to break, and the portion of the broken thread fragment of the coupling screw remained in the lag screw.During this investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot part number: 280.050, lot number: 7478343, part manufacture date: 10-sep-2013, manufacturing location: elmira, part expiration date: n/a, nonconformance noted: n/a.Dhr record review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of dhs/dcs lag screw 12.7mm thread/105mm product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no nonconformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DHS®/DCS® LAG SCREW 12.7MM THREAD/105MM
Common Device Name
APPLIANCE, FIXATION, NAIL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9100872
Report Number2939274-2019-60751
Device Sequence Number11467844
Product Code KTT
UDI-Device Identifier10886982174895
UDI-Public(01)10886982174895
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K791619
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number280.050
Device Catalogue Number280.050
Device Lot Number7478343
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2019
Initial Date Received by Manufacturer 08/23/2019
Supplement Date Received by Manufacturer09/23/2019
Initial Report FDA Received Date09/20/2019
Supplement Report FDA Received Date10/10/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - CONNECTING SCREW: TRAUMA; UNK - CONNECTING SCREW: TRAUMA
Patient Age76 YR